News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Clots & Anticoagulants

Question: knot on lower left shin


 daisymaewalker - Thu Dec 11, 2008 8:04 am

I recently got a door slammed on the lower left leg. After this happened, it was dented in pretty bad. I had some normal swelling and bruising. Now I have a pretty big knot right below where the indention was on the front of my shin. I am not having any sever pain or swelling but if standing a long time it gets larger and gets a little uncomfrotable. My legs also seem to be holding some fluid. I take a beta blocker. Could this whole knot and swelling thing be a link to the swelling and beta blocker. Do I need a water pill? Could this be a blood clot? Do blood clots always cause pain? Help.
 John Kenyon, CNA - Thu Dec 11, 2008 9:15 pm

User avatar Hi there -

You suffered a trauma to the leg and it's normal for this to cause the symptoms you describe. It sounds like there was significant soft tissue injury as well as possible brusing of the bone underneath. The injury, however, is superficial, and it should resolve with time. The best thing you can do for it is to keep it elevated when practical, rest it when you can, and it should slowly resolve. If there is a clot (not likely) it would involve a superficial vein, and those don't pose the same sorts of problems deep vein clots do. More likely there's some bleeding into the tissues around the site of injury. Again, keep off it as much as possible, keep it elevated when you can, and it should improve fairly soon. If the swelling persists beyond a week or so you might want to have it x-rayed to be certain there's no fracture, but that seems extremely unlikely. No need for a water pill or anything like that. Swelling is a natural bodily response to physical trauma. No relation to the use of beta blockers, either. Not to worry. Be glad it's not hurting too much (and if it should, try to go with acetaminophen rather than the usual NSAID pain pills like Advil or Aleve, as they are effective but increase the bleeding tendency, so could slow healing).

Best of luck to you.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here